Alert archive / Oregon / Beach Hazards Statements in 2025
Beach Hazards Statement 10, NWS Medford, OR
NWS Medford, OR issued this beach hazards statement at Nov 22, 2025, 2:21 AM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2025, 2:21 AM PST (10:21 UTC)
- Expired
- Nov 24, 2025, 4:00 AM PST
- In force
- 50 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
821 WHUS46 KMFR 221021 CFWMFR Coastal Hazard Message National Weather Service Medford OR 221 AM PST Sat Nov 22 2025 ORZ021-022-230000- /O.NEW.KMFR.BH.S.0010.251122T1021Z-251124T0600Z/ South Central Oregon Coast-Curry County Coast- 221 AM PST Sat Nov 22 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Increased risk of sneaker waves expected. * WHERE...Beaches of Douglas, Coos and Curry counties. * WHEN...Through Sunday evening. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and sweep them into the ocean. The waves can also move logs or other objects which could crush or trap anyone caught underneath. * ADDITIONAL DETAILS...While sneaker waves can occur at any time, the greatest risk is on an incoming tide. Please be aware of the tides if venturing out onto the beaches this weekend. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
4 follow-up statements
875 WHUS46 KMFR 221841 CFWMFR Coastal Hazard Message National Weather Service Medford OR 1041 AM PST Sat Nov 22 2025 ORZ021-022-231200- /O.CON.KMFR.BH.S.0010.000000T0000Z-251124T0600Z/ South Central Oregon Coast-Curry County Coast- 1041 AM PST Sat Nov 22 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Increased risk of sneaker waves expected. * WHERE...Beaches of Douglas, Coos and Curry counties. * WHEN...Through Sunday evening. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and sweep them into the ocean. The waves can also move logs or other objects which could crush or trap anyone caught underneath. * ADDITIONAL DETAILS...While sneaker waves can occur at any time, the greatest risk is on an incoming tide. Please be aware of the tides if venturing out onto the beaches this weekend. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
236 WHUS46 KMFR 230936 CFWMFR Coastal Hazard Message National Weather Service Medford OR 136 AM PST Sun Nov 23 2025 ORZ021-022-240600- /O.CON.KMFR.BH.S.0010.000000T0000Z-251124T0600Z/ South Central Oregon Coast-Curry County Coast- 136 AM PST Sun Nov 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Increased risk of sneaker waves expected. * WHERE...Beaches of Douglas, Coos and Curry counties. * WHEN...Through this evening. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and sweep them into the ocean. The waves can also move logs or other objects which could crush or trap anyone caught underneath. * ADDITIONAL DETAILS...While sneaker waves can occur at any time, the greatest risk is on an incoming tide. Please be aware of the tides if venturing out onto the beaches today. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
051 WHUS46 KMFR 232120 CFWMFR Coastal Hazard Message National Weather Service Medford OR 120 PM PST Sun Nov 23 2025 ORZ021-022-240600- /O.CON.KMFR.BH.S.0010.000000T0000Z-251124T0600Z/ South Central Oregon Coast-Curry County Coast- 120 PM PST Sun Nov 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Increased risk of sneaker waves expected. * WHERE...Beaches of Douglas, Coos and Curry counties. * WHEN...Through this evening. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and sweep them into the ocean. The waves can also move logs or other objects which could crush or trap anyone caught underneath. * ADDITIONAL DETAILS...While sneaker waves can occur at any time, the greatest risk is on an incoming tide. Please be aware of the tides if venturing out onto the beaches today. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
297 WHUS46 KMFR 240545 CFWMFR Coastal Hazard Message National Weather Service Medford OR 945 PM PST Sun Nov 23 2025 ORZ021-022-241200- /O.EXT.KMFR.BH.S.0010.000000T0000Z-251124T1200Z/ South Central Oregon Coast-Curry County Coast- 945 PM PST Sun Nov 23 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 4 AM PST MONDAY... * WHAT...Increased risk of sneaker waves expected. * WHERE...Beaches of Douglas, Coos and Curry counties. * WHEN...Until 4 AM PST Monday. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and sweep them into the ocean. The waves can also move logs or other objects which could crush or trap anyone caught underneath. * ADDITIONAL DETAILS...While sneaker waves can occur at any time, the greatest risk is on an incoming tide. Please be aware of the tides if venturing out onto the beaches. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this beach hazards statement went out at Nov 21, 9:57 PM PST, 4 hours 24 minutes earlier.
Area forecast discussion, Nov 21, 9:57 PM PST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Medford OR
957 PM PST Fri Nov 21 2025
.Updated AVIATION Discussion...
&&
.AVIATION...22/06z TAFs...LIFR conditions in fog/low clouds have
already returned to the Umpqua and Coquille Basins, and are
developing in the lower portions of the Rogue Valley (Grants
Pass/Medford area). LIFR conditions should fill in the rest of the
Rogue/Illinois Valleys tonight with the lower conditions prevailing
through Saturday morning. Expect improvement to VFR later Saturday
morning between 17-21z, lingering the longest in the Umpqua Basin.
With offshore flow in place, there is some uncertainty regarding the
extent of LIFR conditions along the coast and just offshore as
breezy winds could limit fog development. Outside of the valleys,
VFR conditions will prevail through the TAF period. /BR-y
&&
.PREV DISCUSSION... /Issued 347 PM PST Fri Nov 21 2025/
DISCUSSION...Dry weather is likely the rest of today through
Saturday as upper ridging nudges in from the west. The upper flow
will likely remain westerly with the ridge remaining over the area
Saturday. it will be mostly clear this evening, then were likely to
have a repeat of low clouds and fog in the same areas as this
morning later tonight and lasting into most Saturday morning.
The general consensus is for the front to move into the northwest
part of the forecast area late Sunday morning, then move southeast
Sunday afternoon. Most of the precipitation will be Sunday
afternoon, then the front is expected to weaken as it moves
southeast Sunday evening and night. This will keep rainfall amounts
in check, even for the more favorable areas.
The front will weaken further as it as it moves through the area
Monday morning, then drying out Monday afternoon.
A cooler and drier airmass will follow Monday night. Tuesday through
Wednesday, a front will slowly move into the area Tuesday afternoon
resulting in some precipitation moving into the area. There's some
timing differences and the track of the system varies, so we'll have
to keep a watch on this in the coming days. Some of the guidance
suggest the best chance for precipitation will stay north of our
area Tuesday, but some also suggest the front could linger over the
area Tuesday afternoon through Wednesday.
So far it looks like snow levels will be high enough to keep snow
concerns limited to the higher passes, but the I-5 corridor at
Siskiyou Summit should be okay. However, it's a ways out and details
could change in the coming days, so stay tuned for updates.
-Petrucelli
MARINE...Updated 200 PM PST Friday, November 21, 2025...Steep
west swell continues in area waters, with gusty northerly winds
building slightly higher wave heights south of Cape Blanco. Those
winds peak tonight, then decrease through the weekend. Westerly
swell increases early Saturday morning, but very steep are not
expected.
Seas ease through the weekend but steep seas likely continue into
Monday morning. Below advisory conditions are possible from Monday
afternoon into midweek, with signs of active weather developing
towards the end of next week. -TAD
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.
PACIFIC COASTAL WATERS...Small Craft Advisory until 10 PM PST Sunday
for PZZ350-356-370-376.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 2:47 AM PST | Dense Fog Advisory | MFR | Curry, Jackson, Josephine | 7 hr |
Nearby
Beach Hazards Statements in Oregon, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.